Jump to content
Important Survey - Please Participate ×

Insomnia caused by anxiety?


[ws...]

Recommended Posts

I am 10 months off Valium and I have recently had an increase in a physical type of anxiety....increased heart rate and pounding heart...very uncomfortable symptoms but these were not around a month ago...they just popped up which was unexpected by me.  Is this normal at 10 months?  It is non specific and generalized anxiety....nothing in particular sets it off but the additional problem related to this anxiety is that sleep is very poor quality now....not fun.

 

I would appreciate the thought and comments of others out there please!  I feel these symptoms will subside in time but wonder if anybody else has had the same problems. 

 

Thank you all.

 

Andy

Link to comment
Share on other sites

I am 10 months off Valium and I have recently had an increase in a physical type of anxiety....increased heart rate and pounding heart...very uncomfortable symptoms but these were not around a month ago...they just popped up which was unexpected by me.  Is this normal at 10 months?

 

This is normal and still very possible at 10 months off of Valium.  Although that seems like a long time, it is still not even halfway through the average of 6 to 18 months for full healing.  It is also not unusual to get new symptoms or a return of old symptoms.  Some people start with mental symptoms and then get physical symptoms later on.. others vice versa.  Have you been checked out by a doctor for these new symptoms? There is never any harm in being in cautious, and the reassurance can often help ease anxiety.

 

 It is non specific and generalized anxiety....nothing in particular sets it off but the additional problem related to this anxiety is that sleep is very poor quality now....not fun.

 

Sleep is often very poor in times of high anxiety, but your anxiety will eventually lessen and your sleep quality should return.  If you have had GAD prior to Valium then you may want to look into some coping skills.  However, some members do find that their anxiety disorders leave along with withdrawal, as the process often forces us to learn the necessary skills.

 

I would appreciate the thought and comments of others out there please!  I feel these symptoms will subside in time but wonder if anybody else has had the same problems.  

 

Thank you all.

 

Andy

 

Your symptoms have subsided before, so it is basically inevitable that they will subside once again.  I had strong physical anxiety symptoms back in June and for a little bit in September, long after my last benzo.  Just give it time and this too will pass.  

 

Crono

Link to comment
Share on other sites

Crono glad to see you are off the K.  You obviously know what you are talking about.,..thanks for the comments.

 

What is your opinion of using beta blockers like atenenol to slow down the heart beat?  The anxiety makes the heart pound more than it should.  Hard to seep when that is going on.

 

Andy

 

 

Link to comment
Share on other sites

×
×
  • Create New...